PDA

View Full Version : Side Effects - Propecia & Beta Sitosterol



The Balding Life
January 8th, 2006, 01:38 PM
I know that a doctor would say that sexual side effects from Propecia are very rare (2%), but I can't believe that is correct. I was on Propecia for around 8 months and I had to stop because I was unable to get an erection. Thankfully the problem went away 3-4 weeks after I stopped taking Propecia. I have not tried anything else for my hair loss until last week when I tried Beta Sitosterol, which I've read can block DHT. In the last few days I've noticed that my sperm count is much lower and I feel as though I'm going to have the same problems that I did while on Propecia.

What I'm trying to figure out is the relationship between DHT blockers and impotence and why only "2%" of men taking such drugs have this issue. I know that some people will say that the problem is "in your head" and/or it will just go away with time, but I'm 100% sure that this problem is real. I can see how the ability to get an erection could be psychosomatic, but the fact that your body does not produce as much sperm has to be medical.

Thoughts?

Britannia
January 8th, 2006, 01:55 PM
My thoughts are that it is 100% impossible to "notice" a decreased sperm count, without anything less than an electron microscope. Do you not mean decreased ejaculate volume?

HairlossTalk
January 8th, 2006, 01:55 PM
Beta Sitosterol, which I've read can block DHT. In the last few days I've noticed that my sperm count is much lower and I feel as though I'm going to have the same problems that I did while on Propecia.
If you have side effects on a synthetic drug, you'll likely have some side effects on a so called "natural alternative" that has some similar properties. Saw Palmetto conains Beta Sitosterol and as we have always said, people have just as many side effects on SP as they could on Propecia. There is no such thing as natural.


What I'm trying to figure out is the relationship between DHT blockers and impotence and why only "2%" of men taking such drugs have this issue.
My completely unscientific unproven unvalidated theory is that some men rely on DHT more than other men. The average guy "does not use DHT" after puberty, like many documents state. But some men still have androgen receptors and DHT saturating their tissues. Depletion of it results in a noticeable change in the tissues of the groin area. Thats my opinion based purely on personal experience.

HLT

The Balding Life
January 8th, 2006, 02:21 PM
sorry...i'm talking about ejaculate volume - not sperm count.

danish82
January 8th, 2006, 03:06 PM
Anyone tryed DIM to fight the sides?

January 8th, 2006, 03:50 PM
sorry...i'm talking about ejaculate volume - not sperm count.

man, if Propecia works for you, who cares about the sperm volume?

Is that really a problem for you? According to Merck's site, the sides go away when you quit the drug, wich means they are not permanent, in case you want to get a baby in future.

Don't get me wrong man, but unless your girlfriend wants to get her face totally covered with cum, there is no problem with the sperm volume. :wink:

Britannia
January 8th, 2006, 06:05 PM
Is it me or has the tone suddenly become very low?

The Balding Life
January 8th, 2006, 06:55 PM
The issue is impotence caused by dht blockers - not covering a girls face with....

Nice post "GoodGuy"....you really added a lot to the discussion.

HairlossTalk
January 8th, 2006, 09:07 PM
Id definitely go the topical antiandrogen route instead "Balding Life". I've been doing it for quite awhile and have maintained. Fingers crossed.

Spiro
Revivo
Nizo

HLT

Lopfraze
January 9th, 2006, 01:32 AM
Don't get me wrong man, but unless your girlfriend wants to get her face totally covered with cum, there is no problem with the sperm volume. :wink:

Such an unnecessary thing to say... and yet it made me laugh.